I am still in treatment, but I have read that many people deal with side effects for up to 6 months after they finish. It takes a while for all of that stuff to get out of your system, and then your body has to re-learn how to function without it. Be patient with yourself.
After we get past week 12, post treatment issues and facts will certainly be presented to my doctor. In fact if I don't clear at 12 I will be asking my doctor about long term effects. Wondering why I wasn't offered a trial drug, another questions for my next visit.
PCDS - Trial drugs are in trial and aren't approved by the FDA so most doctors do not have access to them - you have to participate in a trial to get the 'trial drug'. Folks in here actively have pursued them - it doesn't just usually happen by magic or something. That is why everyone is waiting to see if and when they are approved and what insurance will do with them regarding to payment, so regular doctors can add them to the regimen if they choose. And not every hep / gi doc is even aware of what is going on with them you have to remember. I'm not sure ewhat you mean about post treatment issues since you haven't passed week 12 on treatment yet. I can't imagine why you would assume that you will have any issues?
BHawks - Im not sure which post treatment issues you are talking about - receeding gums can be from regular old old age, after only a very brief period of time on the meds it's not likely that they are to blame for this. And yes it takes time for the ribavirin to get out of your system....that has a long half life but the interferon doens't appear to have caused you any autoimmune diseases so you are very lucky there and it goes away within two weeks anyway (interferon).
We're all older than we were before and you have to remember that and yes it takes time for the meds to go away but most days most of the SVR people seem to feel really fine. It's a pretty rare case where someone is absolutely miserable all of the time......it really is.
My advice is to check your vitamin D levels and make an appointment to see the dentist.
Tx is hard on bones and teeth. Vitamin D can help both.
Brush your teeth after eating anything acidic including drinking coffee as exposed rootes are more prone to cavities.
BTW: Not all docs are the same.
My heptalogist is suggesting people wait to do tx until the new meds are available if their livers are in good condition.
thanks for the reply
I am active, vit D is good, The gum thing started about half way through treatment.
I am due back to dentist in a month.
I just started looking on-line at various side affects from the treatment because I feel good but there are some things I have seen repeated several times.
The brain fog, had that, but during treatment. hope it stays away
the lethargic, out of breath feeling, really been there done that and hope it is gone
Some of the people that have gone through this complaing about the affects coming back a year or more after treatment ends??
I definetly hope not !